Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Finite groups with a proper $ 2$-generated core

Author: Michael Aschbacher
Journal: Trans. Amer. Math. Soc. 197 (1974), 87-112
MSC: Primary 20D05
MathSciNet review: 0364427
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: H. Bender's classification of finite groups with a strongly embedded subgroup is an important tool in the study of finite simple groups. This paper proves two theorems which classify finite groups containing subgroups with similar but somewhat weaker embedding properties. The first theorem, classifying the groups of the title, is useful in connection with signalizer functor theory. The second theorem classifies a certain subclass of the class of finite groups possessing a permutation representation in which some involution fixes a unique point.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D05

Retrieve articles in all journals with MSC: 20D05

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society